Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 5, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 10, 2001, 11:25 AM EST for Washington County, Indiana. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 10, 2001, 11:25 AM EST (16:25 UTC)
- Expired
- Apr 10, 2001, 12:15 PM EST
- In force
- 50 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Washington County, IN
The radar
The Louisville radar (KLVX), 71 km from the middle of the area, began a volume at 16:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 12:00 PM EST | Hail 0.88 | Millport, IN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.4 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -485 J/kg
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 101626 SVRSDF INC175-101715- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 1125 AM EST TUE APR 10 2001 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN WASHINGTON COUNTY IN SOUTH CENTRAL INDIANA * UNTIL 1215 PM EST * AT 1120 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES WEST OF MOUNT CARMEL...OR ABOUT 54 MILES NORTHWEST OF LOUISVILLE...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MOUNT CARMEL AROUND 1140 AM EST MCKINLEY...RUSH CREEK VALLEY AROUND 1145 AM EST MILLPORT...KOSSUTH AROUND 1150 AM EST LITTLE YORK AROUND NOON EST THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN THIS STORMS PATH...TAKE COVER IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. STUREY/REITMEYER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 1:51 AM EST, 9 hours 34 minutes earlier.
Area forecast discussion, Apr 10, 1:51 AM EST, 9 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 251 AM EDT TUE APR 10 2001 MAIN FORECAST PROBLEM AGAIN THIS MORNING IS CHANCES FOR T/SHRA THROUGHOUT THE PERIOD. AT 0630Z AN AREA OF T/SHRA WAS JUST TO THE NW OF THE FORECAST AREA (FA). A STATIONARY FRONT REMAINED ACROSS CENTRAL IL/IN/OH...WITH A WAVE ALONG THE FRONT IN E/C IL PER MSAS DATA. KSDF/KPAH RADARS INDICATE AN OUTFLOW BOUNDARY NOT TOO FAR FROM FA TO THE W AND NW. IN A BROAD SENSE...MODELS AGREE SOMEWHAT. NGM LOOKS TO BE TOO FAR N WITH DEVELOPING SFC LOW LATER IN FORECAST. ETA...AND TO SOME EXTENT AVN... LOOKS OVERDONE WITH QPF. WILL USE ETA FOR FEATURES BUT TONE DOWN QPF. FRONT TO THE N WILL MAKE LITTLE PROGRESS SOUTH AS WAVE MOVES ALONG IT. MAIN CONCERN WILL BE INTERACTION OF OUTFLOW BOUNDARIES FROM WAVES OF TSRA MOVG ALONG FRONT. ATMS WILL REMAIN UNSTABLE ACROSS FA...AND MID LEVEL TEMPS COOL SOME TODAY. WILL GO HIGH CHANCE POPS FOR INDIANA ZONES AND THEN TAPER CHANCES FROM N TO S. WILL WORD AS SCATTERED ACROSS IN ZONES AND NRN KY/SDF/ ZONES WITH CONVECTION ALREADY NEARBY. TONIGHT FRONT WILL LIFT BACK NORTH. ENOUGH MOISTURE AROUND TO KEEP CHC POPS IN FORECAST. SRN ZONES WILL HAVE LEAST CHANCE AND BEST CHANCE WILL BE IN THE EVENING. WILL GO DRY ON WED AS ALL MODELS SHOW DRIER AIR WORKING IN. ALSO...FA IS IN BETWEEN WARM FRONT WELL TO THE NORTH AND COLD FRONT APPROACHING FROM WEST. TEMPERATURES WILL WARM NICELY. WILL GO CLOSE TO FWC/MAV HIGHS TODAY. WILL LEAN TOWARD WARMER MAV TEMPS TONIGHT/WEDNESDAY. HIGHER MAV POPS LOOK BEST TODAY AND WED NIGHT...OTHERWISE WENT WITH FWC. .SDF...NONE. CS
In the hours before
Special weather statement, Apr 10, 10:10 AM EST, 1 hour 15 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-110000- CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1110 AM EDT TUE APR 10 2001 THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS THIS AFTERNOON AND TONIGHT ACROSS SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. A FRONTAL BOUNDARY WILL REMAIN POISED ACROSS SOUTHERN INDIANA AND NORTHERN KENTUCKY THIS AFTERNOON AND TONIGHT. MEANWHILE A WARM... MOIST AIRMASS REMAINS ENTRENCHED AROUND THE REGION. THE INTERACTION BETWEEN THE SURFACE FRONT...AND THE UNSTABLE AIRMASS...WILL RESULT IN SEVERAL CLUSTERS OF THUNDERSTORMS IN PARTS OF THE OHIO VALLEY... THROUGH TONIGHT. SOME OF THE STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO CAN NOT BE RULED OUT RIGHT ALONG THE FRONTAL BOUNDARY. THIS IS A PRELIMINARY OUTLOOK. S TAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE FOR THE LATEST WEATHER INFORMATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND TONIGHT. STUREY
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 11:58 AM EST | Severe Thunderstorm Warning | LMK | Scott | 32 min |
| Apr 10, 12:25 PM EST | Severe Thunderstorm Warning | LMK | Jefferson | 50 min |
| Apr 10, 4:17 PM EST | Severe Thunderstorm Warning | LMK | Clark | 28 min |
| Apr 10, 5:30 PM EST | Tornado Warning | LMK | Washington | 30 min |
| Apr 10, 6:00 PM EST | Tornado Warning | LMK | Washington | 30 min |
| Apr 10, 6:18 PM EST | Tornado Warning | LMK | Scott | 27 min |
| Apr 10, 6:46 PM EST | Tornado Warning | LMK | Clark, Jefferson | 14 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.